Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 39, NWS New Orleans, LA

April 24, 2013Jefferson Parish, Orleans Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 24, 2013, 11:52 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 23 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2013, 11:52 AM CDT (16:52 UTC)
Expired
Apr 24, 2013, 12:15 PM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:53 AM CDTTSTM WND DMG1 Ne Kenner, LALARGE TREE UPROOTED AND MINOR ROOF DAMAGE NEAR POWER BLVD AND KAWANEE.
Apr 24, 11:53 AM CDTTSTM WND DMG2 Nw Metairie, LALARGE TREE FEEL ON TOP OF CAR ON MEADOWDALE STREET IN METAIRIE.
Apr 24, 11:53 AM CDTTSTM WND DMGMetairie, LAFLAG POLE SNAPPED NEAR TRANSCONTINENTAL DRIVE AND WEST METAIRIE. REPORT VIA SOCIAL MEDIA.
Apr 24, 11:56 AM CDTTSTM WND DMG1 Se Metairie, LAMULTIPLE LARGE METAL STORAGE UNITS BLOWN OVER.
Apr 24, 11:56 AM CDTTSTM WND DMGMetairie, LALARGE TREE UPROOTED AND FELL ON VEHICLE ON MEADOWDALE ROAD IN METAIRIE. TIME ESTIMATED BASED ON RADAR.
Apr 24, 11:58 AM CDTTSTM WND DMG1 Se Metairie, LAMETAL AWNINGS TORN APART AT CAR DEALERSHIP OFF JEFFERSON HWY AND BROOKLYN AVE.
Apr 24, 11:59 AM CDTTSTM WND DMG1 Ssw New Orleans, LATREE DOWN ACROSS STREET ALONG WASHINGTON AVE BETWEEN JEFF DAVIS AND BROADWAY ST.
Apr 24, 12:00 PM CDTTSTM WND GST 494 Ene Metairie, LAGUST TO 49MPH MEASURED AT NEW CANAL NOS STATION.
Apr 24, 12:00 PM CDTTORNADO 0Metairie, LASURVEY CONFIRMED TORNADO TOUCH DOWN NEAR INTERSECTION OF MEDOWDALE AND KENT...DOWNING A TREE ONTO A CAR. IT MOVED SE THROUGH THE INTERSECTION OF TRANSCONTINENTAL AND VETERANS SNAPPING A FEW SMALL TREES AND OVERTURNING A LARGE TRUCK. IT CONTINUED SE CAUSING DAM
Apr 24, 12:05 PM CDTTSTM WND DMG2 Ssw New Orleans, LAPOWER POLE SNAPPED AT ST CHARLES AND ST ANDREW. REPORT VIA SOCIAL MEDIA.
Apr 24, 12:10 PM CDTTSTM WND DMG1 Nw New Orleans, LASTRUCTURAL DAMAGE IN MID CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:38 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WFUS54 KLIX 241652
TORLIX
LAC051-071-241715-
/O.NEW.KLIX.TO.W.0039.130424T1652Z-130424T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 AM CDT WED APR 24 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...KENNER...
  HARVEY...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ORLEANS...

* UNTIL 1215 PM CDT

* AT 1148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KENNER...
  MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  HARAHAN...BRIDGE CITY...WESTWEGO...TERRYTOWN AND GRETNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2983 9007 2986 9004 2994 9027 3002 9028
      3005 9025 3003 9017 3005 9004 3000 9001
      2995 9001 2991 8998 2990 8993 2987 8991
      2989 8993 2990 8998
TIME...MOT...LOC 1652Z 275DEG 20KT 3000 9021

$$

98/SO
1 follow-up statement
669 
WWUS54 KLIX 241701
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT WED APR 24 2013

LAC051-071-241715-
/O.CON.KLIX.TO.W.0039.000000T0000Z-130424T1715Z/
ORLEANS LA-JEFFERSON LA-
1201 PM CDT WED APR 24 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR NORTHERN
JEFFERSON AND SOUTHWESTERN ORLEANS PARISHES...

AT 1156 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS REPORTED.  THIS STORM WAS LOCATED NEAR METAIRIE...MOVING EAST AT 
40 MPH. A WIND GUST OF 59 MPH WAS REPORTED AT NEW ORLEANS 
INTERNATIONAL AIRPORT. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HARVEY...GRETNA...TERRYTOWN AND TIMBERLANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2993 9023 2995 9027 3002 9028 3005 9025
      3003 9018 3003 9010 3004 9004 2999 9001
      2995 9001 2991 8998 2991 8996 2989 9001
      2986 9003
TIME...MOT...LOC 1701Z 282DEG 34KT 2997 9009

$$

98/SO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:58 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 24, 6:58 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CDT WED APR 24 2013

.UPDATE...
SINCE LAST DISCUSSION...FRONTAL CONVECTION HAS JUMPED INTO WARM
SECTOR WITH BOWING SEGMENT THAT HAS DISPLAYED STRONG ROTATION AT
TIMES PER KLCH AND KPOE RADARS. THE WORST CELLS ARE MOVING RIGHT
OF THE MEAN FLOW...NEARLY DUE EAST AND WILL BE CROSSING INTO THE
FORECAST AREA AROUND 9 AM. LARGE DEGREE OF INSTABILITY IN WARM
SECTOR DOWNSTREAM OF THE BOW ECHO. UPDATED THE ZONES TO ADD
HEADLINES AND BUMP WEATHER ELEMENTS TO INCLUDE SEVERE THUNDERSTORM
WORDING FOR THIS MORNING.

UPPER AIR BALLOON IS IN FLIGHT AND PRELIMINARY LOOK AT DATA SHOWS
A COUPLE OF WARM NOSES ALOFT THAT WOULD HAVE TO BE OVERCOME FOR
UNINHIBITED LIFT...SO NOT THE STRONGEST CASE FOR THE ONGOING
STORMS TO MAINTAIN THROUGHOUT THE MORNING. THE GREATER THREAT FOR
TORNADOES MAY BE AT THE APEX OF THE BOW AND ANY BREAKING SEGMENTS
SOUTH OF THE APEX TAHT TAKE ON LEWP CHARACTERISTICS. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...UPGRADED TO YELLOW AT 1145Z.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...SLURRY SUPPORT AND SEVERE WEATHER RADAR SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 423 AM CDT WED APR 24 2013/

SHORT TERM...
COLD FRONT INDICATED PROMINENTLY WITH SURFACE TEMPERATURE CONTRAST
FROM ROUGHLY JACKSON TN...GREENVILLE MS...MONROE LA...BEAUMONT TX
MOVING EAST AROUND 18 MPH. THIS WILL PLACE PASSAGE AT BATON ROUGE
AND MCCOMB AREAS AROUND 11 AM...NEW ORLEANS AND NORTH SHORE BY 1
PM AND MISSISSIPPI COAST 3 PM. TEMPERATURES LINGERING AROUND 70
OR LOWER 70S AHEAD OF FRONT EXCEPT WHERE VALLEY DRAINAGE HAS KPQL
AREA IN THE LOWER 60S. BEHIND THE FRONT...TEMPS FALL RATHER
QUICKLY INTO THE 50S AND EVEN UPPER 40S IN SHREVEPORT THIS HOUR.
WELL AHEAD OF FRONT...TEMPS SHOULD APPROACH 80 BUT CLOUD COVER MAY
INHIBIT MUCH WARMING CLOSER TO THE FRONT THROUGH MID-MORNING
THOUGH SOME COMPRESSIONAL HEATING MAY OVERCOME CLOUD AFFECTS.
RAINFALL IS ABOUT 95 PERCENT POST-FRONTAL WITH ONLY VERY ISOLATED
LIGHT MARINE LAYER SHOWERS AHEAD OF FRONT IN CENTRAL LA. PRE-
FRONTAL CONVECTION MAY INCREASE SOMEWHAT IN THE MID-MORNING BUT
MAJORITY OF THE RAINFALL...INCLUDING THUNDERSTORMS...SHOULD BE
POST-FRONTAL AS UPPER LEVEL TROUGH IN THE UPPER LATITUDES DRAWS
MOISTURE OVER FRONTAL ZONE FROM WEST GULF MUCH OF THE DAY. AS
UPPER TROUGH RACES INTO EASTERN CANADA...THE LOWER EXTENT OF FRONT
BECOMES ELONGATED WITH SOME SURFACE BRIDGING TO DIMINISH RAINFALL
COVERAGE TONIGHT. INITIALLY COLD AIR MASS APPEARS TO MODERATE
QUICKLY WITH UPPER RIDGING BUILDING OVER THE SURFACE COLD POOL TO
SUCCUMB TO DEEP LAYERED SUBSIDENCE HEADING INTO FRIDAY. WILL SHOW
HIGHER RAIN CHANCES IN SW MS AND TAPER TO ISOLATED OVER THE GULF
WATERS FOR TODAY AND HOLDING THUNDER WORDING TIL THE AFTERNOON
HOURS. 24/RR

LONG TERM...
THE WEEKEND APPEARS TO BE MESSY AND A FORECAST CHALLENGE. WEAK
DIFFUSE FRONTAL ZONE IS LIKELY TO SERVE AS CONVECTIVE FOCUS AND
PERHAPS ENHANCED BY DAILY SEA BREEZES. A VIGOROUS SHORT-WAVE
FEATURE MOVES THROUGH THE MID-MISSISSIPPI VALLEY TO DRAW FLOW OVER
THE WEAK BAROCLINIC ZONE TO PERHAPS ESTABLISH AN MCS SITUATION. A
RATHER ZONAL FLOW OVER THE FRONTAL ZONE CAN BECOME EASILY
PERTURBED BY ANY VORTICITY FEATURE TO MAKE DAILY RAINFALL
FORECASTING DIFFICULT TO TIME OUT. AT THIS TIME...WILL INDICATE
30-40 PERCENT RAIN CHANCES SATURDAY THROUGH MIDDLE OF NEXT WEEK
THOUGH ONE OR TWO DAYS CAN BE MORE PRONOUNCED THAN OTHERS. MODELS
ARE IN CONSENSUS WITH THIS REASONING BUT MESO-SCALE FEATURES CAN
REALLY ADD A DEGREE OF DIFFICULTY SHOULD TRAIN ECHOES BECOME
SITUATED BETWEEN LAKE AND GULF BREEZE BOUNDARIES THIS WEEKEND INTO
EARLY NEXT WEEK. A RATHER SHARP SHORT-WAVE IS INDICATED WITHIN THE
GUIDANCE TO FLUSH THE PATTERN OUT NEXT THURSDAY.
MEANWHILE...TEMPERATURES AND HUMIDITY LEVELS SHOULD REMAIN ABOVE
NORMAL FROM FRIDAY ONWARD. 24/RR

AVIATION...
ANOTHER ROUND OF LOW CEILINGS ACROSS THE FORECAST AREA THIS MORNING
WILL IMPACT TERMINAL OPERATIONS. AN ELEVATED INVERSION...COMBINED
WITH CONTINUED MOISTURE ADVECTION INTO THE REGION HAVE ALLOWED FOR
CEILINGS RANGING BETWEEN 1000 AND 2000 FEET TO DEVELOP.
UNFORTANTELY...THESE LOW CEILINGS WILL PERSIST FOR MUCH OF THE
FORECAST PERIOD AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
THIS FRONT COULD ALSO SPARK OFF SOME CONVECTION THIS AFTERNOON.
CONVECTIVE RISK IS GREATEST AT KGPT...KNEW...KHUM...AND KMSY FROM
AROUND 20-23Z.  THE CONVECTION WILL BE ELEVATED...BUT COULD STILL
RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES DUE TO HEAVY RAINFALL.
VISIBILITIES MAY FALL INTO IFR RANGE AT TIMES DUE TO THESE
DOWNPOURS.  THE CONVECTIVE THREAT WILL END BY 00Z AT ALL TERMINALS
AS THE FRONT PUSHES OFFSHORE.  HOWEVER...LOW CEILINGS OF BETWEEN
1000 AND 2000 FEET WILL PERSIST THROUGH AT LEAST 06Z.  SOME
IMPROVEMENT IS EXPECTED BY 12Z AS DRIER AIR FINALLY BEGINS TO ADVECT
INTO THE REGION.  32

MARINE...
SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL BE THE RULE THROUGH THE DAY IN
ADVANCE OF AN APPROACHING COLD FRONT.  THIS FRONT WILL SWEEP THROUGH
THE MARINE ZONES THIS EVENING AND TONIGHT. A SHARP WIND SHIFT TO THE
NORTH AND AN INCREASE IN WINDS TO BETWEEN 15 AND 20 KNOTS CAN BE
EXPECTED AS WEAK COLD AIR ADVECTION OVER THE WARMER WATERS ALLOWS
BOUNDARY LAYER WINDS TO MIX DOWN TO THE SURFACE.  THESE WINDS WILL
PERSIST INTO THURSDAY BEFORE WEAKENING THURSDAY EVENING.  AS THE
SURFACE HIGH SHIFTS EASTWARD AND BECOMES CENTERED OVER THE
CAROLINAS...A MORE EASTERLY WIND WILL DEVELOP ACROSS THE COASTAL
WATERS ON FRIDAY.  WINDS WILL CONTINUE TO VEER OVER TIME AS THE HIGH
CONTINUES TO PULL FURTHER EASTWARD THIS WEEKEND AND SHOULD ALSO
WEAKEN TO 10 KNOTS OR LESS.  SEAS WILL ALSO IMPROVE FROM 3 TO 5 FEET
TO 2 TO 3 FEET BY THE WEEKEND. 32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  50  74  49 /  60  20  10  10
BTR  73  53  73  56 /  60  20  10  10
ASD  80  56  75  56 /  60  20  10  10
MSY  79  59  74  60 /  60  20  10  10
GPT  79  56  74  55 /  60  20  10  10
PQL  79  56  74  54 /  60  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 24, 8:06 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 AM CDT WED APR 24 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
806 AM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA
THIS MORNING INTO THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD TURN
STRONG TO SEVERE...PRODUCING STRONG DAMAGING WINDS...ISOLATED
TORNADOES...HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THE
SEVERE THREAT WILL BE HIGHEST ALONG AND NORTH OF THE INTERSTATE 12
CORRIDOR INCLUDING METRO BATON ROUGE AND THE NORTHSHORE
COMMUNITIES OF METRO NEW ORLEANS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
TUESDAY. THESE THUNDERSTORMS WILL PRIMARILY OCCUR FROM THE LATE
MORNING HOURS THROUGH THE EVENING HOURS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO
LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE
AREAS.

MINOR FLOODING IS EXPECTED TO DEVELOP ON THURSDAY AT RED RIVER
LANDING NORTH OF BATON ROUGE ON THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 24, 8:29 AM CDT, 3 hours 23 minutes before
LAZ040-046-048>050-056>058-072-241430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 AM CDT WED APR 24 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DENHAM
SPRINGS TO 6 MILES SOUTHEAST OF JEANERETTE...MOVING EAST AT 35 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR UPDATES OR WARNINGS.
Special weather statement, Apr 24, 9:54 AM CDT, 1 hour 58 minutes before
LAZ056>060-065-241600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 AM CDT WED APR 24 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...
ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH...

AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM RESERVE TO 14 MILES WEST OF
THIBODAUX...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EDGARD...LAPLACE...NORCO...SCHRIEVER...HAHNVILLE...GRAY...NEW
SARPY...BAYOU CANE...DESTREHAN...BOUTTE...RACELAND...DES ALLEMANDS...
MATHEWS AND LOCKPORT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

98/SO
Local storm report, Apr 24, 9:56 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
956 AM CDT WED APR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     1 N PLAQUEMINE          30.30N 91.24W
04/24/2013                   IBERVILLE          LA   EMERGENCY MNGR

            TREE DOWN ON HWY 1148 JUST NORTH OF PLAQUEMINE. TIME
            ESTIMATED BASED ON RADAR.

&&

DMANNING
Special weather statement, Apr 24, 10:26 AM CDT, 1 hour 26 minutes before
LAZ056-059-065-066-241630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 AM CDT WED APR 24 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING UPPER TERREBONNE
PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...LOWER
TERREBONNE PARISH...

AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STEPHENSVILLE...OR ABOUT 11 MILES SOUTHWEST
OF LABADIEVILLE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LABADIEVILLE...THIBODAUX...SCHRIEVER...GRAY...BAYOU CANE...HOUMA...
RACELAND AND MATHEWS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR FURTHER UPDATES OR WARNINGS.
Special weather statement, Apr 24, 10:39 AM CDT, 1 hour 13 minutes before
LAZ059>070-241645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT WED APR 24 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING TERREBONNE
PARISH...LAFOURCHE PARISH...JEFFERSON PARISH...PLAQUEMINES
PARISH...ORLEANS PARISH...ST. BERNARD PARISH...ST. CHARLES PARISH...

AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM METAIRIE TO 22 MILES SOUTHWEST OF
HOUMA...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BRIDGE CITY...AVONDALE...NEW ORLEANS...WESTWEGO...MARRERO...GRETNA...
HARVEY...TERRYTOWN...CHALMETTE...TIMBERLANE...MONTEGUT...DULAC...
LAROSE...CHAUVIN...JEAN LAFITTE...BELLE CHASSE...BARATARIA...
VIOLET...LAFITTE...CUT OFF...MYRTLE GROVE...GALLIANO...YSCLOSKEY...
GOLDEN MEADOW AND POINTE A LA HACHE

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND VERY
HEAVY RAIN. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 24, 10:45 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT WED APR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     TSTM WND DMG     4 NW GEISMER            30.25N 91.07W
04/24/2013                   IBERVILLE          LA   BROADCAST MEDIA

            A FEW SMALL TREES BLOWN DOWN IN ST GABRIEL. POSSIBLE
            TORNADO.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:33 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge42 min
Apr 24, 7:59 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more46 min
Apr 24, 8:33 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge57 min
Apr 24, 8:48 AM CDTSevere Thunderstorm WarningLIXAscension, Iberville, Livingston42 min
Apr 24, 9:06 AM CDTTornado WarningLIXEast Baton Rouge, Iberville, West Baton Rouge39 min
Apr 24, 9:15 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist45 min
Apr 24, 9:16 AM CDTSpecial Marine WarningLIX89 min
Apr 24, 9:43 AM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville47 min
Apr 24, 10:33 AM CDTSevere Thunderstorm WarningLIXAscension, Saint James, Saint John the Baptist57 min
Apr 24, 10:40 AM CDTSpecial Marine WarningLIX95 min
Apr 24, 10:55 AM CDTSpecial Marine WarningLIX2 hr
Apr 24, 10:58 AM CDTTornado WarningLIXSaint John the Baptist47 min
Apr 24, 11:24 AM CDTSevere Thunderstorm WarningLIXSaint Charles66 min
Apr 24, 11:28 AM CDTTornado WarningLIXLafourche, Terrebonne47 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans49 min
Apr 24, 11:52 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Terrebonne53 min
Apr 24, 11:55 AM CDTSpecial Marine WarningLIX35 min
Apr 24, 12:04 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard26 min
Apr 24, 12:08 PM CDTSpecial Marine WarningLIX97 min
Apr 24, 12:27 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard48 min
Apr 24, 12:35 PM CDTTornado WarningLIXJefferson, Lafourche40 min
Apr 24, 12:45 PM CDTSpecial Marine WarningLIX2 hr
Apr 24, 1:56 PM CDTSpecial Marine WarningLIX94 min
Apr 24, 2:46 PM CDTSpecial Marine WarningLIX119 min
Apr 24, 3:19 PM CDTSpecial Marine WarningLIX86 min
Apr 24, 4:41 PM CDTSpecial Marine WarningLIX64 min
Apr 24, 5:38 PM CDTSpecial Marine WarningLIX67 min
Apr 24, 6:20 PM CDTSpecial Marine WarningLIX85 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.